Alert archive / Michigan / Small Craft Advisories in 2018
Small Craft Advisory 49, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Sep 17, 2018, 10:26 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2018, 10:26 PM EDT (02:26 UTC)
- Expired
- Sep 18, 2018, 6:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
814 WHUS73 KAPX 180226 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1026 PM EDT Mon Sep 17 2018 LHZ347-348-181000- /O.NEW.KAPX.SC.Y.0049.180918T0226Z-180918T1000Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 1026 PM EDT Mon Sep 17 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect until 6 AM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
1 follow-up statement
757 WHUS73 KAPX 180740 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 340 AM EDT Tue Sep 18 2018 LHZ347-348-181000- /O.CON.KAPX.SC.Y.0049.000000T0000Z-180918T1000Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 340 AM EDT Tue Sep 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THIS MORNING... A Small Craft Advisory remains in effect until 6 AM EDT this morning. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 17, 9:40 PM EDT, 46 minutes earlier.
Area forecast discussion, Sep 17, 9:40 PM EDT, 46 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 940 PM EDT Mon Sep 17 2018 .UPDATE... Issued at 940 PM EDT Mon Sep 17 2018 Scattered showers/storms are indeed trying to push into nw lower MI, just south of Frankfort. Have boosted pops in sw sections of the forecast area thru midnight/1am. By then, the continued infusion of cooler/drier low-level air on a stiffening n breeze will help diminish any precip threat from n to s. UPDATE Issued at 748 PM EDT Mon Sep 17 2018 Summer's last stand? Cold front evident as a fine line on radar, pushing into Bellaire/GLR. No precip here on the front. Convection has been kicking off along the boundary over ne WI, but initial/ more isolated cells have not been successful in crossing Lake MI. A more organized cluster is in the immediate GRB area, and might have a little more success in reaching parts of nw lower MI (w of M-37) later this evening. && .NEAR TERM...(Through Tonight) Issued at 327 PM EDT Mon Sep 17 2018 ...Turning Substantially Cooler... High Impact Weather Potential: Minimal. Pattern Synopsis/Forecast: Broad mid level ridging remains in place from the SW CONUS up through the Great Lakes and New England, but beginning to loose it's grip with a series of systems running through southern Canada and cooler air/lower heights pressing down into the upper Midwest/northern Great Lakes. Surface low pressure is sliding out of eastern Ontario into Quebec with attending cold front now crossing the central U.P. into northern Wisconsin. Very narrow low-mid level moisture/ instability axis is just ahead of the front from Wisconsin into the U.P. with MLCAPE values around 500 J/KG although weakly capped. Some very modest instability is across north central and northeast lower Michigan evidenced by the CU field. But still largely quiet along and ahead of the front in northern Michigan although a few showers/storms have finally popped in eastern upper MI in the last few hours. A bit more active upstream with better instability and a subtle wave moving through Minnesota and batch of showers/storms rolling through that area. Primary Forecast Concerns: Minimal. Precip chances tonight as the front moves through. Cold front will slip NW-SE across the CWA through this evening with substantially cooler air (more near normal) overspreading the region heading into Tuesday. Overall forcing with the front is unimpressive. But a brief window of OK low level convergence and OK instability will lead to a few showers/thunderstorms in eastern upper Michigan over the next few hours. Isolated showers still a possibility as well across parts of NE lower Michigan with daytime heating/instability and some enhanced terrain/marine layer low level forcing. Severe weather threat: Some stronger mid level flow pressing into the U.P. will lead to a narrow axis and narrow window of 30 to 40 knot effective bulk shear values, with MLCAPE and DCAPE values both 500 to 1000 J/KG, and a non-zero supercell composite parameter. This suggests at least a small potential for better organized updrafts and gusty wind possibilities. Meanwhile, upstream shower/thunderstorm complex will expand across central Wisconsin over the next several hours as the front presses in from the north, with additional development in the upper Midwest later tonight. Some of that activity may eventually clip parts of NW lower Michigan (west of US-131) as we go through the night. Finally, cooler air overspreading our relatively warm/moist boundary layer will lead to low cloud development tonight, lingering through Tuesday. && .SHORT TERM...(Tuesday through Thursday) Issued at 327 PM EDT Mon Sep 17 2018 High Impact Weather Potential: Thunderstorms chances Wednesday night through Thursday...not expected to be severe. Return flow (PWATS of near 2.00 inches) begin over northern Michigan late Wednesday into Thursday bringing chances of much needed rain...the office hasn't had even a trace of rain since September 5th. A developing low pressure system over the northern Plains will bring moisture and synoptic support for rain showers beginning late Wednesday into Thursday as it traverses through the northern Great Lakes region. Upper flow will be fairly dry...possibly delaying onset of rain chances. There is some small amounts of MUCAPE for Wednesday night into Thursday, but not great lapse rates and about 30 J/Kg CIN. Probably be some embedded thunder chances here and there, but mostly just locally heavy rain. Highs will be in the upper 60s to low 70s, while lows will be in the upper 40s to low 50s. .LONG TERM...(Thursday night through Monday) Issued at 327 PM EDT Mon Sep 17 2018 High impact weather potential: None As aformentioned system above departs to the east, high pressure and much drier air will move into the region...providing precipitation free weather and cooler temperatures at times as we begin to transition from summer to fall weather. There is another developing low pressure system over the upper Mississippi River Valley that may bring another chance of rain through the forecast area at the end of the weekend into the next work week. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 748 PM EDT Mon Sep 17 2018 MVFR cigs arrive late tonight into Tuesday morning. A cold front is pressing across northern lower MI this evening. Some showers/t-storms have spawned in the GRB area, and could potentially pose a threat for light showers at TVC/MBL this evening. However, activity has generally been weakening as it tries to cross Lake MI, and expect that to continue. Lower cigs will eventually work in behind the cold front, with MVFR cigs at all sites late tonight into the first part of Tuesday. Light nw to n winds. A brief period of low-end gustiness is possible this evening. && .MARINE... Issued at 327 PM EDT Mon Sep 17 2018 Winds will veer northwest and eventually north later tonight into Tuesday. A few gusts pushing marginal small craft advisory criteria are possible on the lakes this evening. However, will refrain from issuing any marine headline at this point, given the marginal values and fairly short time frame. North to northeasterly winds will then prevail through midweek. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...JZ NEAR TERM...BA SHORT TERM...TL LONG TERM...TL AVIATION...JZ MARINE...BA
Hazardous weather outlook, Sep 17, 9:05 PM EDT, 1 hour 21 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 905 PM EDT Mon Sep 17 2018 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-181000- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 905 PM EDT Mon Sep 17 2018 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Tonight. A few thunderstorms will occur in northwest lower Michigan late this evening, mainly near and west of M-37. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a slight chance for thunderstorms across northern Michigan Wednesday night through Thursday evening. Severe storms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
Nearby
Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.